MAUDE Adverse Event Report: BIVONA; TRACHEOSTOMY

BIVONA; TRACHEOSTOMY
Model Number 3.5 MM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes neo/ped eyelet was torn open.Emergency trach change had to be done.
 
Additional Manufacturer Narrative
Other, other text: one picture and one sample was returned for evaluation.A small split was observed in the middle of one eyelet in the picture.During inspection of the returned sample, a cut in the flange corner could be seen confirming the complaint.Based on the analysis conducted in the sample provided, the failure of broken flange was confirmed.Therefore, according to on pfmea (rmd-10001943) and ifu (10018858-001) the occurrence of this failure condition could be caused by: velcro or metal clips from tracheostomy holders which may have sharp edges which can come into contact with eyelets and compromise the product integrity.Molding related process.All mitigations on placed were verified and it was confirmed has been executing according, therefore no corrective actions could be implemented, it will be continue monitoring this failure condition in this product for threshold or escalation.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
MDR Report Key11645369
Report Number3012307300-2021-02972
Device Sequence Number2987955
Product Code BTO
UDI-Device Identifier15021312000375
UDI-Public15021312000375
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Model Number3.5 MM
Device Catalogue Number60SP035
Device Lot Number4026679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/09/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date06/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1